# SDR CA000803004

- Difficulty date: July 18, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 8,683 hours
- System (JASC): 7797 · Engine Indicating System Wiring
- Part: Wire
- Condition: Chafed
- Location: 8 In From Sender
- Component: Oil Temp Gauge, Piper, 86749002
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING TRAINING, FLT INSTRUCTOR NOTICED LEFT ENGINE TEMP GAUGE PEGGED AT HIGH RED LINE.  PREVIOUS SCANS OF INSTRUMENTS, BY BOTH STUDENT AND INSTRUCTOR HAD NOT INDICATED ANY PROBLEM.  LOWER POWER SETTING TRIED BUT DID NOT DECREASE THE TEMP: PILOT MADE DECISION TO SHUT DOWN ENGINE TO AVOID DAMAGE AND HEADED INBOUND TO FIELD (YQM). A/C LANDED WITHOUT FURTHER INCIDENT.  ENGINE GROUND RUN SERVICEABLE, BUT DECISION MADE TO INSPECT FURTHER.  WIRE FROM INBOARD OF NACELLE, TO TEMP SENDER REMOVED FOR INSP.  WIRE FOUND CHAFED 8 INCHES FROM SENDER.  IT RUBBING ON ENGINE MOUNT OBSTRUCTED BY TY-RAPS ATTACHING IT.  WIRE REPLACED, ISOLATED AND ACFT RETURNED TO SERVICE
